Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 79, NWS New Orleans, LA

May 17, 2016Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 17, 2016, 8:27 PM CDT for Harrison County, Mississippi. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2016, 8:27 PM CDT (01:27 UTC)
Expired
May 18, 2016, 8:27 PM CDT
In force
24 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Biloxi River near Wortham (BLWM6). The gauge peaked at 16.97 ft at May 17, 2016, 10:00 PM CDT.

actionminormoderate05101505/1805/1905/20
Action stage
16 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

554 
WGUS44 KLIX 180127
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
827 PM CDT TUE MAY 17 2016

...The National Weather Service in New Orleans Baton Rouge has issued
a flood warning for the following rivers in Mississippi... 

  Biloxi River Near Wortham affecting Harrison County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Forecast crests are based upon rainfall that has occurred along with 
anticipated rain for the next 12 hours. Adjustments to the forecasts 
will be made if additional heavy rainfall occurs.

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

A followup product will be issued later. Stay tuned to NOAA Weather 
Radio, local tv and radio stations...or your cable provider, for the 
latest information. The latest graphical hydrologic information can 
also be found at Weather.Gov.

&&

MSC047-190727-
/O.NEW.KLIX.FL.W.0079.160518T0127Z-000000T0000Z/
/BLWM6.1.ER.160518T0020Z.160518T0100Z.000000T0000Z.NO/
827 PM CDT TUE MAY 17 2016

The National Weather Service in New Orleans/Baton Rouge has issued a 

* Flood Warning for 
  The Biloxi River Near Wortham.
* until further notice.
* At  8:00 PM Tuesday the stage was 16.5 feet.
* Flood stage is 16.0 feet.
* Forecast... The river is expected to rise to near 17.5 feet close 
  to midnight tonight. 
* Impact...At 16.0 feet...Palmer Creek and West Wortham Roads will be 
  under water and driving will be hazardous.

&&
 
LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915

&&

LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915




$$
1 follow-up statement
535 
WGUS84 KLIX 181112
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
612 AM CDT WED MAY 18 2016

...The flood warning is cancelled for the following rivers in 
Mississippi...
 
  Biloxi River Near Wortham affecting Harrison County
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. Remember, two feet of 
rushing water can carry away most vehicles including pickups.  Turn 
around and don't drown!

&&

MSC047-181142-
/O.CAN.KLIX.FL.W.0079.000000T0000Z-160518T1112Z/
/BLWM6.1.ER.160518T0020Z.160518T0415Z.160518T0552Z.NO/
612 AM CDT WED MAY 18 2016

The Flood Warning is cancelled for
  The Biloxi River Near Wortham.
* At 6:00 AM Wednesday the stage was 12.5 feet.
* Flood stage is 16.0 feet.
* Forecast...The river has fallen below flood stage and will continue
  to fall this morning.

&&

LAT...LON 3078 8927 3077 8930 3060 8920 3055 8911 3057 8911 3070 8915

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 17, 3:10 PM CDT, 5 hours 17 minutes earlier.

Area forecast discussion, May 17, 3:10 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
310 PM CDT TUE MAY 17 2016

.SHORT TERM...
Active weather period continues across the forecast area. Radar
imagery over the last few hours shows quite a jump in intensity
along with coverage as daytime heating warmed the surface. Most of
the storms remain in the warm sector south of the stall frontal
boundary that was draped along a line from near Baton Rouge to
Hattiesburg. The GFS shows activity shifting south and east
through the rest of this afternoon as the very weak upper trough
that initialized the convection shifts east. The HRRR shows the
same depiction and this also matches up well with current radar
trends. So have increased pops over SELA and coastal MS through
the remainder of the afternoon and significantly dropped rain
chances for late this evening and overnight to slight chance as
little if any showers expected with drier mid level air moving in.
The main threat thru the afternoon will still be water spouts and
isolated tornadoes, mainly near the coastline. Although there's
not a lot of strong wind in the mid and upper levels, there is
sufficient low level vertical and horizontal shear to potentially
see these hazards in the coastal waters and adjacent land areas.
Areas west of I-55 will not see much in the way of convection,
just a few showers.

.LONG TERM...
The lull in rain will carry over into Wednesday morning as there
will be not be as much lift from any upper level features to
enhance convection. However, daytime heating and possibly residual
frontal boundary could induce afternoon showers and storms. So, went
with 40 to 50% coverage during that period. Thursday does not look
all that different locally and thus kept the same or slightly higher
rain chances.

Friday still looks to be the most active day of the forecast period
as a more significant upper level trough tracks across the southern
plains and mid Mississippi Valley. Exactly when the widespread
showers begins in still not completely certain but current models
show something similar to yesterday with convection moving in from
the Gulf of Mexico/SW LA and spreading across the entire forecast
area. The widespread activity will likely last through Friday
afternoon and thus have carried likely pops through then. How much
rain is still uncertain at this time. The ECMWF shows maybe an inch
for most places. The GFS indicates a number much much higher than
that. Realistically thinking in the neighborhood of 1 to 4 inches
with isolated higher amounts. If this trend continues, flash flood
watch may be needed for Friday.

The upper level trough will amplify as it tracks east across the
United States Saturday and Sunday. Post trough cold front will usher
in drier air and likely keep the region rain free. So, have dropped
rain chances for those days. Some nice and slightly cooler mornings
will be possible as well.

MEFFER
&&

.AVIATION...

Scattered SHRA and TSRA this afternoon with most of the activity
east of Interstate 55 at this time. Most terminals with MVFR
ceilings this afternoon. Precipitation occasionally reducing
visibilities to 1SM. Expect most of the convection to weaken and/or
dissipate near sunset. May see some improvement to VFR conditions
during the evening hours, but should return to IFR/MVFR ceilings
around 09Z. Should see MVFR ceilings after 15z Wednesday...with
potential for scattered convection Wednesday afternoon. This will be
addressed in the 00Z TAF package. 35

&&

.MARINE...

Current marine issue is waterspout potential over the tidal lakes
and sounds. This should die out with convection this evening.  Winds
should ease tonight with the departure of the upper impulse
currently moving across southern Mississippi and Louisiana. Will
allow Exercise Caution headline to expire...although it may be
borderline for another hour or two.

Should be a light wind regime until Thursday night when front
approaches from the northwest. Likely to need headlines at that time
over much of the coastal waters into Friday. Relatively quiet
conditions after Friday for the weekend. 35

&&

.DECISION SUPPORT...

DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring convection.

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
         or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
         tropical events; HazMat or other large episodes.
Red    = Full engagement for Moderate risk of severe and/or
         direct tropical threats; Events of National Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  82  65  84 /  20  50  20  60
BTR  68  83  68  84 /  20  50  20  60
ASD  69  84  70  85 /  20  50  20  50
MSY  72  83  72  83 /  20  40  20  50
GPT  69  83  70  84 /  20  40  20  40
PQL  69  84  69  85 /  20  40  20  40

&&

.LIX Watches/Warnings/Advisories...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, May 17, 8:06 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 PM CDT TUE MAY 17 2016

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-181315-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER
LA OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON LOUISIANA OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT
20 NM-
COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA
RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON LOUISIANA FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND
LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
806 PM CDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

THE THREAT OF HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SERIES OF UPPER LEVEL DISTURBANCES AND WEAK FRONTS MOVING INTO
THE AREA WILL KEEP A RISK OF SHOWERS AND THUNDERSTORMS IN PLACE
THROUGH SATURDAY. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXISTS
ACROSS PORTIONS OF THE AREA WEDNESDAY THROUGH FRIDAY.

SEVERE WEATHER ACTIVITY IS EXPECTED TO BE FAIRLY ISOLATED, BUT IF
A SEVERE THUNDERSTORM DEVELOPS STRONG DAMAGING WIND GUSTS ARE
EXPECTED TO BE THE PRIMARY SEVERE WEATHER THREAT WEDNESDAY
THROUGH FRIDAY.

3 TO 4 INCHES OF RAIN COULD FALL ACROSS THE AREA WEDNESDAY
THROUGH FRIDAY. IF THE HEAVY RAINFALL OCCURS IN A SHORT PERIOD OF
TIME...SOME LOCALIZED STREET FLOODING ISSUES IN LOW LYING AND
POOR DRAINAGE AREAS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 17, 3:28 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
328 PM CDT TUE MAY 17 2016

MSZ080-081-172100-
HANCOCK-HARRISON-
328 PM CDT TUE MAY 17 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HARRISON AND
SOUTHEASTERN HANCOCK COUNTIES...

AT 326 PM CDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING A
WATERSPOUT WAS LOCATED OVER BAY ST. LOUIS... MOVING NORTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE... LONG BEACH...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD AND SHORELINE PARK.

IF THIS STORM REACHES SHORE...A TORNADO WARNING MAY BE NECESSARY. BE
CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION
STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

LAT...LON 3036 8911 3030 8928 3031 8929 3033 8929
      3035 8927 3036 8928 3036 8931 3037 8931
      3037 8935 3033 8938 3034 8934 3032 8932
      3031 8933 3026 8939 3025 8943 3053 8934
      3042 8906
TIME...MOT...LOC 2026Z 204DEG 14KT 3029 8931
Local storm report, May 17, 4:44 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
444 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     FLASH FLOOD      LYMAN                   30.50N 89.13W
05/17/2016                   HARRISON           MS   EMERGENCY MNGR

            REPORTS OF ROADS CLOSED DUE TO WATER IN HARRISON COUNTY -
            SHAW ROAD, BERT DEDEAUX AND OLD HWY 49, CANAL RD TO
            HUTTER, MENNONITE RD TO GULF HAVEN RD. CULVERT WASHED OUT
            AT AIRPORT RD.

&&

AK
Local storm report, May 17, 4:47 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
447 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HEAVY RAIN       10 NW LYMAN             30.60N 89.25W
05/17/2016  M4.23 INCH       HARRISON           MS   EMERGENCY MNGR

            REPORTED AT THE NORTHWEST HARRISON COUNTY GAUGE SINCE
            ABOUT NOON.

&&

AK
Local storm report, May 17, 4:50 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
450 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HEAVY RAIN       SAUCIER                 30.64N 89.14W
05/17/2016  M3.80 INCH       HARRISON           MS   EMERGENCY MNGR

            REPORTED AT THE SAUCIER RAIN GAUGE SINCE ABOUT NOON.

&&

AK
Local storm report, May 17, 5:07 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
507 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        4 S LYMAN               30.45N 89.14W
05/17/2016                   HARRISON           MS   BROADCAST MEDIA

            LIGHTNING STARTED A FIRE THAT DAMAGED TWO HOMES ON RIVER
            BEND DRIVE BETWEEN LYMAN AND GULFPORT. EVENT TIME
            ESTIMATED.

&&

BWAGNER
Local storm report, May 17, 5:11 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
511 PM CDT TUE MAY 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        4 S LYMAN               30.45N 89.14W
05/17/2016                   HARRISON           MS   BROADCAST MEDIA

            LIGHTNING STARTED FIRES THAT DAMAGED HOMES ON RIVER BEND
            DRIVE AND LAKE VISTA DRIVE BETWEEN LYMAN AND GULFPORT.
            EVENT TIME ESTIMATED.

&&

BWAGNER

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:12 PM CDTRiver Flood WarningLIXHarrison36 hr
May 17, 8:12 PM CDTRiver Flood WarningLIXHarrison44 hr

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.